MAUDE Adverse Event Report: AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD

AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD
Catalog Number 1235250-18
Health Effect - Clinical Codes Angina (1710); Thrombosis (2100)
Date of Event 10/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The scaffold remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the initial procedure on (b)(6) 2016 was to a lesion in the mid diagonal artery with mild calcification.The patient presented with angina.Pre-dilatation was done with a 2.5 non-compliant (nc) balloon, reducing the stenosis to less than 40%.The absorb gt1 2.5 x 18 mm scaffold was deployed and post-dilated with a 2.5 x 20 mm balloon.Final angiographic residual stenosis was less than 10%.Intravascular ultrasound (ivus) was used both pre and post deployment.The patient was prescribed dual antiplatelet therapy (dapt) of aspirin and plavix.The patient returned on (b)(6) 2016 due to chest pain at which time scaffold thrombosis was diagnosed.The thrombosis was treated with balloon angioplasty using an nc balloon with a good final patient outcome.It was further reported that the patient had been taken off aspirin and put on warfarin.The patient remains on plavix.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A cine was received and reviewed by an abbott vascular clinical specialist.The reviewer concluded that only the initial angios from (b)(6) 2016 were provided.Ivus images for this date and angios from the event date, (b)(6) 2016 were not provided.Quality of the angios and vessel overlap make localizing the proximal scaffold markers a challenge, but the proximal diagonal is under-expanded.Under-expansion of the scaffold or leaving the proximal vessel untreated and under-expanded may predispose this area to thrombosis formation.The reported patient effects of angina and thrombosis, as listed in the absorb gt1 instructions for use is a known adverse event associated with the use of a coronary scaffold in native coronary arteries.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM
Common Device Name
BIORESORBABLE DRUG ELUTING SCAFFOLD
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6122883
Report Number2024168-2016-08277
Device Sequence Number18928755
Product Code PNY
UDI-Device Identifier08717648212963
UDI-Public(01)08717648212963(17)170509(10)6051061
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P150023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/09/2017
Device Catalogue Number1235250-18
Device Lot Number6051061
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/22/2016
Supplement Report FDA Received Date03/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR